Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 35, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 31, 2001, 2:33 PM CDT for Dallas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 31, 2001, 2:33 PM CDT (19:33 UTC)
- Expired
- Aug 31, 2001, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dallas County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1197 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 311936 FFWFTW TXC113-312230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 233 PM CDT FRI AUG 31 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN DALLAS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 530 PM CDT * AT 233 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHERN DALLAS COUNTY...IN THE DESOTO AND DUNCANVILLE AREAS...MOVING ONLY SLOWLY SOUTHWARD. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3266 9702 3257 9702 3255 9670 3267 9674
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 12:20 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 31, 12:20 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1220 PM CDT FRI AUG 31 2001
UNSTABLE CONDITIONS WILL CONTINUE ACROSS THE REGION FOR THIS
AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL
CONTINUE TO AFFECT THE AREA AIRPORTS. ACTIVITY WILL BE CONCENTRATED
NEAR A SURFACE TROUGH THAT EXTENDS NEAR A PARIS...TO DALLAS...TO
MINERAL WELLS LINE. WILL KEEP MOSTLY MVFR CONDITIONS ACROSS THE
REGION FOR THIS AFTERNOON...INTO THE EVENING. SHOULD SEE CONDITIONS
DETERIORATE TO IFR IN PRECIPITATION OVERNIGHT. 58
1120 AM CDT FRI AUG 31 2001 PUBLIC FORECAST DISCUSSION...
MORNING SURFACE AND UPPER AIR ANALYSIS...AS WELL AS NEW MODEL
DATA...SUGGESTS PRIMARY AREA FOR HEAVY RAIN WILL BE ACROSS THE
SOUTHEAST ZONES THIS AFTERNOON. THIS IS MORE IN LINE WITH THE UPPER
LEVEL LOW WORKING NE. HAVE UPDATED ZONES TO REFLECT THIS THINKING.
TEMPTED TO CUT DOWN COVERAGE OF FFA...BUT INVERTED TROF AT 14Z
STRETCHED FROM SE OKLAHOMA INTO THE HILL COUNTRY. THIS FEATURE COULD
PROVIDE THE FOCUS FOR RENEWED DEVELOPMENT THIS AFTERNOON.
THUS...HAVE TRIMMED A FEW COUNTIES OFF THE FLASH FLOOD WATCH OUT
WEST...BUT MOST OF IT WILL REMAIN IN EFFECT THROUGH THIS AFTERNOON.
DROPPED MAX TEMPS A FEW DEGREES WITH EXTENSIVE CLOUD COVER AND
RAINFALL. REST OF PACKAGE LEFT ALONE ATTM. 80
.FWD...FLASH FLOOD WATCH THIS AFTERNOON EASTERN 2/3S...ALG AND E OF
A GAINESVILLE...TO FORT WORTH...TO LAMPASAS LINE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 4:54 AM CDT | Flash Flood Warning | FWD | Denton, Fannin, Grayson | 4 hr |
| Aug 31, 6:03 AM CDT | Flash Flood Warning | FWD | Bell, Falls, Milam | 4 hr |
| Aug 31, 1:52 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.